MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAP
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump was exposed to moisture and was broken.The customer was assisted with troubleshooting.The customer¿s blood glucose was 88 mg/dl at the time of the incident.The customer stated that exposure was pool water and that there was fluid under the lcd display.The customer also added that the insulin pump had some cracks.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The device alarmed motor error during rewind due to corroded the motor home switch.Also, had moisture damage electronic assembly during visual inspection.We were unable to perform operating current test, unexpected restart error test or all functional testing including the displacement, rewind, basic occlusion, occlusion, prime and excessive no delivery test due to motor error alarms.The device had minor scratched lcd window, cracked lcd window, cracked battery tube threads, broken reservoir tube lip, cracked case at display window corners, cracked reservoir tube window, cracked case at reservoir tube window corners and missing end cap sticker.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6873616
Report Number2032227-2017-49430
Device Sequence Number656262
Product Code OYC
UDI-Device Identifier00613994402103
UDI-Public(01)00613994402103
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAP
Device Catalogue NumberMMT-522NAP
Device Lot NumberA5522NAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight173